I apologize for not being more clear in my first response. While on Remicade, I developed antibodies that occur in people with lupus. I had a couple symptoms associated with lupus, but those symptoms also occur with other autoimmune diseases I have. When Remicade lost effectiveness, they switched me to Humira. I had to wait 2 months to make sure that all traces of Remicade had left my system before getting my first injections of Humira.
The cause of the reaction I had on Humira was a matter of debate between my GI and my rheumy. The GI felt I had serum sickness. My rheumy felt it was a sudden onset of a lupus crisis. The hospital I was seen at did not do the proper tests to accurately determine what happened. My reaction occurred about
18 hours after an injection. The problems: fever of 102.6, pain in all the large joints, extreme fatigue, vasculitis, and kidney issues.
I STRESS that my reaction on Humira was of a very rare nature. Neither of my doctors could find any reports of anyone having a reaction like mine. So please don't let my experience influence you.
As I said before, I am now on another anti-TNF biologic, Simponi, and have had no problems in the 9 months I have been taking it.
Moderator Crohn's Disease & Osteoarthritis Forums
CD, Ankylosing Spondylitis, lupus, small fiber peripheral neuropathy, avascular necrosis, peripheral artery disease, degenerative disc disease, asthma, severe allergy and a host of other medical problems.